MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q C-BLOC PAIN RELIEF SYSTEM, DUAL SELECT-A-FLOW; ELASTOMERIC - SAF

AVANOS MEDICAL INC. ON-Q C-BLOC PAIN RELIEF SYSTEM, DUAL SELECT-A-FLOW; ELASTOMERIC - SAF
Model Number CB4007
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
Fill volume: 400ml.Flow rate: 7ml/hr.Procedure: abdominoplasty.Cathplace: abdomen.Start time: 12:00pm, 17-jul-2024.Stop time: 8:00pm, 17-jul-2024.It was reported, "pump was placed in am with fill volume of 400 ml, set at 7ml/hr, and the pump infused completely by 8pm." additional information received 24-jul-2024 stated the pump was above the catheter, 6 inches (distance between the pump and catheter).The tubing was under the patient's clothing and/or blanket.There were no air bubbles noted and the environmental room temperature was 72-degree fahrenheit.The patient described an intense burning sensation in abdomen followed by numbness.The device was used in the patient's home setting.Patient noted excessive swelling/ leakage and requested an appointment the following day.It was noted there were 30-minutes between filling and use of the device.The patient received written and oral instructions on use of the device.There were no changes in the flow rate during therapy.
 
Additional Manufacturer Narrative
The actual device is reported to be available but has not been returned for evaluation.The device history record for the reported lot number, 30245760, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 14-aug-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 12-sep-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30245760, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The sample was received empty.During the evaluation the distal end infuses when all selectable flow rates were selected during infusion verification, the flow accuracy test was performed and yielded a rate which was below specification for both safs (select-a-flow).This explains that there was no fast flow observed or captured during the flow testing, and when the pressure pot testing was performed on the safs, three out of the 4 rates on saf-a and saf-b passes and met specification tolerances except one which came out below specification, a potential cause for this slow flow could be a drug crystallization causing an obstruction of the tubing.Per the instructions for use (ifu) the flow rate may be higher or lower at the first and last hours of infusion, and the labeled flow rates are based on the use of normal saline as diluent, if a different diluent/drug is used the viscosity could be affected and cause the flow rate to increase.All information reasonably known as of 22-aug-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
ON-Q C-BLOC PAIN RELIEF SYSTEM, DUAL SELECT-A-FLOW
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c.
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key19986129
Report Number2026095-2024-00042
Device Sequence Number11852805
Product Code MEB
UDI-Device Identifier00193494316143
UDI-Public(01)00193494316143(240)103161406(17)250823(10)30245760
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2025
Device Model NumberCB4007
Device Catalogue NumberCB4007
Device Lot Number30245760
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer08/15/2024
07/25/2025
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date09/12/2024
08/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MARCAINE, 0.25%
Patient Age48 YR
Patient SexFemale
Patient Weight68 KG